Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Discrete phenomena in uniqueness in the Cauchy problem


Author: François Trèves
Journal: Proc. Amer. Math. Soc. 46 (1974), 229-233
MSC: Primary 35G10
DOI: https://doi.org/10.1090/S0002-9939-1974-0352679-5
MathSciNet review: 0352679
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The concatenation method, recently applied to the study of solvability and hypoellipticity of linear partial differential equations with double characteristics, is used to show that uniqueness in the Cauchy problem, for certain degenerate hyperbolic equations, depends on whether the lower order terms (precisely, the subprincipal part) assume or not certain values belonging to a sequence of complex numbers.


References [Enhancements On Off] (What's this?)

  • [1] L. Boutet de Monvel and F. Treves, On a class of pseudodifferential operators with double characteristics, Invent. Math. 24 (1974), 1-34. MR 0353064 (50:5550)
  • [2] -, On a class of systems of pseudodifferential equations with double characteristics, Comm. Pure Appl. Math. 27 (1974), 59-89, MR 0350232 (50:2725)
  • [3] A. Gilioli and F. Treves, An example in the solvability theory of linear PDE's, Amer. J. Math. (to appear). MR 0355285 (50:7761)
  • [4] V. V. Grušin, On a class of elliptic pseudodifferential operators degenerate on a submanifold, Mat. Sb. 84 (126) (1971), 163-195 = Math. USSR Sb. 13 (1971), 155-186. MR 44 #860. MR 0283630 (44:860)
  • [5] J. Sjostrand, Une classe d'operateurs pseudodifferentiels à caracteristiques doubles, C. R. Acad. Sci. Paris Sér. A-B 275 (1972), A817-A819. MR 0339295 (49:4055)
  • [6] J. Sjostrand, Parametrics for pseudodifferential operators with multiple characteristics (to appear). MR 0352749 (50:5236)
  • [7] F. Treves, Linear partial differential equations with constant coefficients: Existence, approximation and regularity of solutions, Math. and its Applications, vol. 6, Gordon and Breach, New York, 1966. MR 37 #557. MR 0224958 (37:557)
  • [8] -, A link between solvability of pseudodifferential equations and uniqueness in the Cauchy problem, Amer. J. Math. 94 (1972), 267-288. MR 0308626 (46:7740)
  • [9] -, Concatenations of second-order evolution equations applied to local solvability and hypoellipticity, Comm. Pure Appl. Math. 26 (1973), 201-250. MR 0340804 (49:5554)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35G10

Retrieve articles in all journals with MSC: 35G10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0352679-5
Keywords: Cauchy problem, concatenation, uniqueness, degenerate hyperbolic
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society